Not feeling all that "Well" on the Wellbutrin
Hey first time poster here. I have a question that I am hoping someone can help me with or give me their personal account. First I will tell you a bit about me. I use to be on the devil drug Effexor @ 150mg. Been free of that beast for about a year now. I was anti-deppressant free for three months and then I got pregnant. My depression returned about three months into my pregnancy, I roughed it out. Now I have a new baby and the depression has only gotten worse. So my doc has put me on Wellbutrin Sr, I am at 300mg currently. It's been 5 weeks and I don't really feel all that better. I have a little more energy and don't feel like cry constantly anymore, but I still feel pretty blech. When I was on Effexor I remember about week 2 the clouds lifted and I started to feel great, like myself again. It's not happening with the Wellburtin. I WILL not go back to the Effexor though, that's not even an option. (It eventually turned me into a zombie and F that withdrawal!) So here I am and I don't really know what to do. I like the fact that Wellbutrin aids in weight loss so that is a plus because I need to lose 100lbs now. I was 40lbs overweight last year before I got pregnant. So I am afraid to take anything that may make me gain anymore! The goal here is to loose and loose a lot! I can even find the energy or motivation to hit the gym which I desperately need to do. I have heard that you can take 5-HTP and Wellbutrin together. Apparently it's safe due to the fact that 5-HTP works on serotonin and Wellbutrin is a norepinephrine and dopamine reuptake inhibitor so serotonin syndrome is highly unlikely. Has anyone tried this combo? Did if work for you, what was your experience like? I have asked a Pharmacist if you can take them together already, that's where I got my info so please don't tell me to "ask my pharmacist". Thanks Thanks=)
Are you on Wellbutrin or a generic? There is an actual difference. I have been alternating the name brand and generic to lessen the expense. Yes, I have doctor approval. I am also on Pritiq which is a form of Effexor I believe. It works great and I have taken most of the antidepressent drugs. I hate recommending anything but ask your physician about Aprazolam XR .5mg for depression (makes me slightly drowsy at times) or supplementing with Concerta (ADD med) for energy. Be sure to give the doctor a specific description of how you feel and why you won't believe the Wellbutrin is working. I was on Prozac during my pregnancies. Fortunately, my cousin worked for the research company, my doctors and my research helped me make the decision to stay on it. After about 5 years, it caused problems and a return did not work. No health effects with my children. 5-HTP I know nothing about. Just keep trying. It seems that most antidepressent meds are sedative and it is difficult to counter that effect. I started a Paleoithic diet whch some people consider a fad. Anthropologists explain it as the caveman hunter/gather diet. I am not a purist (I follow it but have latitude in some areas), but am losing weight/size and my energy had increased.
I am not advocating the diet. Depression drains your energy and having children leaves you further exhausted. Be sure to take care of yourself and find time for something you enjoy.
Wish you well.
Hi! Congratulations on giving birth! I have (had) been on one antidepressant or another since 1990. The withdrawal effects from Paxil and Effexor XR in particular are the worst. Withdrawing from Effexor XR using a low dose of Prozac helped a bit. You may want to tuck this piece of information away if you ever need it down the road. Before supplementing your regimen with 5-HTP, please discuss it first with your doctor. Although I believe you are correct regarding its association with serotonin, it's best to get the "ok" from your doctor. I had to stop Effexor XR after taking it for years because I suffer from chronic headaches, and there is the possibility that Effexor XR contributed to having them. The only antidepressant I currently take is to help with my headaches and irritable bowel symdrome. I take 50 mg of Nortriptyline daily. This dose is too low to have any effect on helping my depression, unfortunately. I, too, cannot afford to gain more weight, so my choices are limited (depression medication-wise). Also, I've probably tried most of the antidepressants out there. It's frustrating. I take clonazepam for my generalized anxiety disorder (used to take Xanax XR), but like most of these medications, it effect seems to wear off after taking it for a number of years. It's been difficult not having an effective antidepressant to take. I only got minimal help from them anyway, but it was better than nothing. The 5-HTP you mention is often used to help with insomnia. I wish you the best of luck in your search for effective medication. I found Yoga to be useful. Many people swear by exercise to help with depression, as it releases endorphins -- the "feel good" chemical. Keep me posted as to your progress. Take care.
hi there :). we've had similar experiences...i was also on the devil drug, it turned me into an emotionless robot as well and getting off of it turned me into a full-on crazy person, what a nightmare that was. then i was on wellbutrin and did alright with it for awhile but like everything else, it stopped working so my doctor upped my dose to 400mg which is high but not unheard of. then one day with no warning or lead-up symptoms whatsoever, i had three huge seizures within 12 hours. the hospital did every test and scan imaginable and couldn't find a reason so they were chalked up to the wellbutrin. so be careful! the good news though is that i was prescribed topamax for the seizures (which is also prescribed off-label as a mood stabilizer) and lost 25 lbs in just over a month. unfortunately i was laid off from my job (ad agencies took a huge hit when the *recession* happened) and i had to go off it (it's stupid expensive at the dosage i was taking) and while working on a contract the last six months gained it back. am back on the topamax for a week now and have lost 5 lbs so far. this is irrelevant to you i'm sure so here's another option. a bunch of years ago i was in a car accident and was pretty immobile for a long time and gained a ton of weight. when i was up and around again i was totally grossed out with myself, i was up to 178 and cut out all wheat from my diet. ALL of it. most sugar too, except for natural sugars in fruit etc.. i lost 60 lbs in 6.5 months. it was so easy because after a week and your body has detoxed from it you literally don't even want bread, pasta etc. anymore...you feel as though you're running so much more cleanly than before and you lose weight so quickly you're inspired to stick with it. i'm not a gym person by any means, i just walked everywhere (i don't drive) and it just happened on its own. congratulations on the birth of your son, i hope this helps! :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.